Side Effects Of Hydrocortisone Creams As Eczema Medication

No Comments »

When I was in my teens, I was first introduced to using hydrocortisone cream as an eczema medication. Since then, every time I had an outbreak, I would turn to it. However, after years of using hydrocortisone cream, I noticed that increasingly it is not as effective as before. It got harder and harder to control my eczema. The skin that I was to apply hydrocortisone cream also got thinner and I would get abrasions very easily. My article today is the result of a research about hydrocortisone cream that I have since stop using.

Hydrocortisone cream (1%) is one kind of topical corticosteroids and is easily available over-the-counter without prescription. They are packaged in various forms: creams, lotions and ointments and in different brands.

Corticosteroid creams for eczema are topical skin preparations that are used to treat skin itching, redness, discomfort and other skin-related problems. For a stronger dosage, you will need to see a doctor for a prescription. Corticosteroids are referred to as steroids. The term steroids often have a negative ring to it because of a number of health issues and side effects that this drug is known to bring. Corticosteroids for eczema are different from anabolic steroids, which are the ones that are used by some athletes to increase their endurance.
Viagra online in Australia
However, just like any other type of drugs, hydrocortisone cream for eczema medication also has its own side effects if you do not administer it properly. Firstly, you should always check for yourself or better yet, consult your doctor if you are allergic to steroids. Secondly, as I have found out, prolonged use can cause skin to thin out. This is a condition known as atrophy. Because your skin appears to be more sensitive due to thinning out, you are more prone to skin abrasion and infection. That is why if you have eczema and have used hydrocortisone cream for a long time, you are more susceptible to a fungi and bacteria infection. With an infection, your itching symptoms can become worse.

You also get the appearance of stretch marks with prolonged use. Your blood vessels swell and there is loss of skin pigment in the affected areas. Your bloodstream may also absorb the strong steroids and this can affect other body systems. In the worst case scenario, it can also suppress the production of your natural adrenaline, thus causing you to be prone to a lot of illness including Cushing’s syndrome.

In all situations, it is in your interest to minimize the use of hydrocortisone creams or corticosteroids as an eczema medication. If you need to use them, use only as directed. If you find that your OTC medication is not working within a week, stop its usage and see a skin doctor right away. You should also look for alternative eczema treatment options which are natural and potentially less harmful.

Comments are closed.